You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Runge-Kutta Solutions of Stiff Differential Equations Near Stationary Points
Ch. Lubich, K. Nipp and D. Stoffer
SIAM Journal on Numerical Analysis
Vol. 32, No. 4 (Aug., 1995), pp. 1296-1307
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2158520
Page Count: 12
Preview not available
Runge-Kutta methods applied to stiff systems in singular perturbation form are shown to give accurate approximations of phase portraits near hyperbolic stationary points. Over arbitrarily long time intervals, Runge-Kutta solutions shadow solutions of the differential equation and vice versa. Precise error bounds are derived. The proof uses attractive invariant manifolds to reduce the problem to the nonstiff case, which was previously studied by Beyn.
SIAM Journal on Numerical Analysis © 1995 Society for Industrial and Applied Mathematics